Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 472, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Sep 25, 2012, 10:13 PM CDT for Comanche County, Kiowa County, Tillman County, Oklahoma. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 25, 2012, 10:13 PM CDT (03:13 UTC)
- Expired
- Sep 25, 2012, 10:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Comanche County, OK, Kiowa County, OK, Tillman County, OK
The radar
The Altus AFB radar (KFDR), 25 km from the middle of the area, began a volume at 03:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 25, 7:29 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 3.2 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 620 J/kg
- Mixed-layer CIN
- -137 J/kg
- Mixed-layer LCL
- 2770 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
971 WUUS54 KOUN 260313 SVROUN OKC031-075-141-260345- /O.NEW.KOUN.SV.W.0472.120926T0313Z-120926T0345Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 1013 PM CDT TUE SEP 25 2012 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN COMANCHE COUNTY IN SOUTHWEST OKLAHOMA... SOUTH CENTRAL KIOWA COUNTY IN SOUTHWEST OKLAHOMA... NORTHERN TILLMAN COUNTY IN SOUTHWEST OKLAHOMA... * UNTIL 1045 PM CDT * AT 1010 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MANITOU...MOVING EAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... SNYDER...TIPTON...INDIAHOMA AND MANITOU. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE INSIDE A STURDY BUILDING UNTIL THE STORM HAS PASSED. && LAT...LON 3470 9901 3467 9862 3434 9876 3449 9915 TIME...MOT...LOC 0310Z 286DEG 24KT 3455 9902 $$ MAXWELL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 25, 9:06 PM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, Sep 25, 9:06 PM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 906 PM CDT TUE SEP 25 2012 .DISCUSSION... UPDATED FORECAST TO ADJUST POPS TO HANDLE BROKEN LINE OF STORMS MOVING INTO CENTRAL OKLAHOMA. STILL BELIEVE THAT STORMS WILL WEAKEN OVER OR JUST WEST OF I-35 CORRIDOR AS THEY MOVE INTO GREATER/DEEPER CIN WHERE WE SEE LOWER DEWPOINTS. MAINLY A WIND EVENT LATE THIS EVENING ACROSS AND WEST OF THE OKC METRO. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 69 90 69 86 / 60 10 20 10 HOBART OK 68 90 69 85 / 60 10 30 20 WICHITA FALLS TX 73 92 70 90 / 50 10 10 10 GAGE OK 64 86 64 81 / 20 20 60 50 PONCA CITY OK 68 82 66 82 / 60 30 50 40 DURANT OK 73 90 70 88 / 10 10 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 11/25
Hazardous weather outlook, Sep 25, 8:10 PM CDT, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE NORMAN OK
810 PM CDT TUE SEP 25 2012
OKZ004>048-050>052-TXZ083>090-261000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
810 PM CDT TUE SEP 25 2012
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS RISK OF SEVERE THUNDERSTORMS THROUGH 1 AM ACROSS
SOUTHWEST...CENTRAL...AND NORTH CENTRAL OKLAHOMA...AND MOST OF
WESTERN NORTH TEXAS.
LOCATION...
THE RISK AREA GENERALLY INCLUDES ALL BUT FAR NORTHWEST AND FAR
SOUTHEAST OKLAHOMA.
DISCUSSION...
A MINOR MID LEVEL DISTURBANCE PASSING OVER THE REGION WILL RESULT
IN CONTINUED THUNDERSTORM DEVELOPMENT INTO THE OVERNIGHT HOURS.
THROUGH AT LEAST MIDNIGHT...ENOUGH INSTABILITY AND SHEAR WILL BE
PRESENT TO ALLOW THE DEVELOPMENT OF SEVERE STORMS. AFTER
MIDNIGHT...INSTABILITY IS EXPECTED TO DECREASE SUFFICIENTLY TO
MINIMIZE THE SEVERE WEATHER THREAT.
HAIL SLIGHTLY LARGER THAN QUARTERS AND WIND GUSTS OF 60 TO 70 MPH
WILL BE THE MAIN CONCERNS. FREQUENT LIGHTNING WILL ALSO BE A CONCERN
DUE TO THE POTENTIAL FOR WILDFIRE IGNITION.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY SEP 26.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...70 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
THERE WILL BE A CHANCE OF THUNDERSTORMS FROM WEDNESDAY THOUGH
SUNDAY. SEVERE STORMS CANNOT BE RULED OUT THROUGH FRIDAY.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
WEDNESDAY.In the hours before
Local storm report, Sep 25, 9:26 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
926 PM CDT TUE SEP 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0918 PM TSTM WND GST 1 W ALTUS 34.64N 99.35W
09/25/2012 M68 MPH JACKSON OK EMERGENCY MNGR
&&
FMLocal storm report, Sep 25, 9:33 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
933 PM CDT TUE SEP 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0926 PM HAIL ALTUS 34.64N 99.33W
09/25/2012 E1.00 INCH JACKSON OK AMATEUR RADIO
0900 PM TSTM WND GST 4 SE HOBART 34.99N 99.04W
09/25/2012 M59 MPH KIOWA OK ASOS
0926 PM TSTM WND GST ALTUS AIR FORCE BASE 34.66N 99.29W
09/25/2012 M66 MPH JACKSON OK ASOS
&&
FMLocal storm report, Sep 25, 9:55 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
955 PM CDT TUE SEP 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM TSTM WND GST 2 SSW MINCO 35.29N 97.96W
09/25/2012 M66.00 MPH GRADY OK MESONET
&&
FMSpecial weather statement, Sep 25, 10:01 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1001 PM CDT TUE SEP 25 2012 TXZ084-085-087-088-260345- BAYLOR TX-WILBARGER TX-FOARD TX-KNOX TX- 1001 PM CDT TUE SEP 25 2012 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BAYLOR...SOUTHWESTERN WILBARGER...SOUTHEASTERN FOARD AND KNOX COUNTIES UNTIL 1045 PM CDT... AT 956 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM 9 MILES NORTHEAST OF GILLILAND TO 13 MILES WEST OF TRUSCOTT... MOVING EAST AT 25 MPH. ANOTHER STRONG STORM WAS LOCATED NEAR RHINELAND. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... LOCATIONS IMPACTED INCLUDE... BENJAMIN...VERA...RHINELAND...GILLILAND...BOMARTON AND TRUSCOTT. LAT...LON 3386 9998 3390 9942 3349 9942 3349 9999 TIME...MOT...LOC 0256Z 269DEG 23KT 3386 9962 3369 10003 MAXWELL
Local storm report, Sep 25, 10:05 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1005 PM CDT TUE SEP 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0923 PM TSTM WND GST ALTUS AIR FORCE BASE 34.66N 99.29W
09/25/2012 M80 MPH JACKSON OK ASOS
&&
FMSpecial weather statement, Sep 25, 10:06 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1006 PM CDT TUE SEP 25 2012 OKZ019-025-026-260330- LOGAN OK-LINCOLN OK-OKLAHOMA OK- 1006 PM CDT TUE SEP 25 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LOGAN...WESTERN LINCOLN AND NORTHEASTERN OKLAHOMA COUNTIES UNTIL 1030 PM CDT... AT 1005 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTH OF EDMOND...MOVING EAST AT 35 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... LOCATIONS IMPACTED INCLUDE... WELLSTON...CARNEY...LUTHER...ARCADIA...WARWICK...MERIDIAN AND SEWARD. LAT...LON 3560 9699 3567 9751 3585 9750 3587 9697 TIME...MOT...LOC 0305Z 274DEG 31KT 3576 9743 MAXWELL
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 7:27 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Custer, Washita | 63 min |
| Sep 25, 7:37 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer, Harmon | 38 min |
| Sep 25, 7:43 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Custer, Dewey, Major | 47 min |
| Sep 25, 7:54 PM CDT | Special Weather Statement | OUN | Harmon | 36 min |
| Sep 25, 8:12 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Kiowa | 63 min |
| Sep 25, 8:28 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Canadian, Custer, Kingfisher, Kiowa and 1 more | 47 min |
| Sep 25, 8:33 PM CDT | Special Weather Statement | OUN | Jackson | 27 min |
| Sep 25, 8:38 PM CDT | Severe Thunderstorm Warning | OUN | Harmon, Jackson, Tillman | 67 min |
| Sep 25, 9:07 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Canadian, Cleveland, Comanche, Grady and 8 more | 53 min |
| Sep 25, 9:19 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Jackson, Kiowa, Tillman | 56 min |
| Sep 25, 9:55 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian, Cleveland, Comanche, Garvin, Grady and 5 more | 50 min |
| Sep 25, 10:06 PM CDT | Special Weather Statement | OUN | Oklahoma | 24 min |
| Sep 25, 10:45 PM CDT | Special Weather Statement | OUN | Cleveland, Grady, McClain | 45 min |
| Sep 25, 11:35 PM CDT | Special Weather Statement | OUN | Garvin, Stephens | 25 min |
| Sep 25, 11:55 PM CDT | Special Weather Statement | OUN | Major | 35 min |
| Sep 26, 12:28 AM CDT | Special Weather Statement | OUN | Garfield, Kingfisher, Lincoln, Logan, Noble, Payne | 32 min |
| Sep 26, 12:33 AM CDT | Special Weather Statement | OUN | Major | 27 min |
| Sep 26, 12:51 AM CDT | Special Weather Statement | OUN | Payne | 24 min |
| Sep 26, 2:23 AM CDT | Special Weather Statement | OUN | Comanche | 37 min |
| Sep 26, 3:02 AM CDT | Special Weather Statement | OUN | Comanche | 28 min |
| Sep 26, 3:08 AM CDT | Special Weather Statement | OUN | Bryan | 37 min |
| Sep 26, 4:37 AM CDT | Special Weather Statement | OUN | Jefferson, Stephens | 23 min |
| Sep 26, 5:03 AM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Murray, Stephens | 42 min |
| Sep 26, 5:24 AM CDT | Special Weather Statement | OUN | Carter | 36 min |
| Sep 26, 5:56 AM CDT | Special Weather Statement | OUN | Carter, Love | 34 min |
| Sep 26, 6:56 AM CDT | Special Weather Statement | OUN | Marshall | 34 min |
| Sep 26, 2:47 PM CDT | Severe Thunderstorm Warning | OUN | Hughes | 58 min |
| Sep 26, 3:47 PM CDT | Special Weather Statement | OUN | Hughes | 28 min |
| Sep 26, 3:54 PM CDT | Severe Thunderstorm Warning | OUN | Hughes | 66 min |
| Sep 26, 4:49 PM CDT | Special Weather Statement | OUN | Hughes | 41 min |
| Sep 26, 5:17 PM CDT | Areal Flood Advisory | OUN | Hughes | 3 hr |
| Sep 26, 6:54 PM CDT | Special Weather Statement | OUN | Harmon | 36 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.